Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 65, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 15, 2004, 11:35 AM CDT for Leon County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 11:35 AM CDT (16:35 UTC)
- Expired
- Jun 15, 2004, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Leon County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 151634 FFWFTW TXC289-151930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... LEON COUNTY IN NORTHEAST TEXAS * UNTIL 230 PM CDT * AT 1135 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG HIGHWAY 39 FROM NEWBY TO CONCORD TO NORMANGEE MOVING WEST AT 5 MPH. RADAR ESTIMATES INDICATE IN EXCESS OF TWO INCHES OF RAIN HAS FALLEN OVER THE WESTERN HALF OF THE COUNTY...AND AN ADDITIONAL INCH IS POSSIBLE THROUGH 230 PM. RAPID RISES ON STREAMS AND CREEKS IS OCCURRING. * THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR... EASTERN LEON COUNTY THROUGH 1230 PM CDT A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3160 9578 3121 9576 3101 9622 3136 9628 $$ 07/BB
2 follow-up statements
000 WGUS74 KFWD 151721 FFSFTW TXC289-151930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1222 PM CDT TUE JUN 15 2004 ...A FLASH FLOOD WARNING CONTINUES FOR LEON COUNTY UNTIL 230 PM CDT... AT 1222 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF RAIN AND A FEW THUNDERSTORMS CONTINUING OVER MUCH OF LEON COUNTY. THE SHERIFFS OFFICE REPORTED FLOODING OF STREETS IN BUFFALO AND OF THE SERVICE ROAD TO INTERSTATE 45 SOUTH OF CENTERVILLE. IN ADDITION...2.04 INCHES OF RAIN WAS REPORTED IN CENTERVILLE THROUGH 1215 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. LAT...LON 3157 9579 3132 9570 3103 9624 3136 9628 $$ 07/BB
000
WGUS74 KFWD 151930
FFSFTW
TXC289-151945-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT TUE JUN 15 2004
...THE FLASH FLOOD WARNING FOR LEON COUNTY HAS BEEN ALLOWED TO
EXPIRE AT 230 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY
RAINS ACROSS LEON COUNTY HAVE COME TO AN END. THE FLASH FLOOD
WARNING HAS BEEN ALLOWED TO EXPIRE.
WHILE THE HEAVY RAINS HAVE ENDED...SOME LIGHT RAIN WILL CONTINUE
ACROSS THE COUNTY...AND NUISANCE FLOODING MAY LINGER THROUGH THE
AFTERNOON. BE AWARE OF AREAS THAT TEND TO FLOOD READILY. TAKE AN
ALTERNATE ROUTE TO AVOID BECOMING A FLOOD VICTIM.
MOST FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND. STAY AWAY FROM FLOODED CREEKS
AND STEAMS UNTIL THE WATER SUBSIDES.
LAT...LON 3111 9580 3113 9597 3101 9624 3121 9629
3137 9631 3161 9580 3134 9570 3122 9576
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 10:33 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 15, 10:33 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1033 AM CDT TUE JUN 15 2004 .PUBLIC UPDATE... HAVE UPDATED ZONES TO INCREASE POPS BASED UPON LATEST 88D TRENDS AND TO EXPAND FLASH FLOOD WATCH TO INCLUDE NE ZONES. CONVECTION AROUND SFC AND H5 LOW ACROSS SE TEXAS HAS SHOWN SOME MOVEMENT NORTH OVER THE LAST COUPLE OF HOURS. MORNING ETA SUGGESTS THE CIRCULATION WILL TRACK ACROSS OUR FAR EASTERN COUNTIES...BASICALLY IN THE NEW WATCH AREA. ATMOSPHERE ACROSS THE REGION REMAINS UNSTABLE WITH DECENT PW SO EVEN IF THE LOW TRACKS A BIT FURTHER EAST...EXPECT OUTFLOW AND OTHER AREAS OF LIFT TO GET CONVECTION GOING FURTHER WEST. WILL NOT TAKE MUCH ADDITIONAL RAINFALL FOR SOME FLOODING PROBLEMS TO START AGAIN. DID SOME MINOR ADJUSTMENTS FOR THE TEMPS AND DEW POINTS...BUT NO OTHER MAJOR CHANGES WERE DONE. 80 && .AVIATION... MIDDLE TO UPPER LEVEL CIRCULATION CENTER LOCATED JUST SOUTH OF KIAH...AND SHOULD TRANSPORT/DEVELOP CONVECTION MAINLY EAST OF THE I-35 CORRIDOR THROUGH TONIGHT BEFORE LIFTING OUT TOMORROW. CONVECTION WILL BE QUITE ACTIVE ALONG THE UPPER GULF COAST...EAST TEXAS AND LOUISIANA. SURFACE FLOW WILL ALSO REFLECT THIS CIRCULATION WITH SOUTHEAST TO EAST WINDS 10 KT OR LESS LOCALLY. HAVE ADDED CONVECTION TO KACT AND KDAL TAFS AND PROB30 FOR KDFW AND KFTW. VFR CIGS AND VIS EXPECTED OUTSIDE CONVECTIVE AREAS. 75 && .DISCUSSION... 203 AM. CONVECTION WILL DEVELOP AND BECOME MORE WIDESPREAD OVER THE EASTERN PORTION OF NORTH TEXAS TODAY AS THE UPPER LOW MOVES INTO THE REGION. THE BEST CHANCES FOR RAIN WILL BE IN THE SOUTHEASTERN PART WHERE GROUNDS ARE ALREADY QUITE WET FROM RECENT RAINS. WITH PWS OVER TWO INCHES PROGGED FOR THIS AREA...WE CAN EXPECT WIDESPREAD RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES...WITH ISOLATED AMOUNTS TO FOUR INCHES POSSIBLE IN THE NEXT 24 HOURS. HENCE...WE WILL ISSUE A FLOOD WATCH FOR THE SOUTHEAST PART OF NORTH TEXAS THROUGH TONIGHT. THE MODELS ARE QUICK TO LIFT THE LOW NORTH OUT OF THE AREA BUT THAT MAY BE A BIT TOO FAST GIVEN THE NATURE OF THE SYSTEM. HENCE...WE WILL KEEP SOME LOW POPS INTO THURSDAY. BY FRIDAY THERE IS A ON AGAIN OFF AGAIN THREAT OF A COLD FRONT MOVING NEAR OR INTO THE REGION. GIVEN THE TIME OF YEAR AND THE MORE ZONAL FLOW OF THE WESTERLIES...WE FEEL THE CHANCES FOR FROPA THROUGH MUCH IF ANY OF NORTH TEXAS ARE LOW. STILL...THE PROXIMITY OF THE FRONT COULD GIVE US A CONTINUED CHANCE FOR RAIN. OVERALL...A BIT COOLER THAN NORMAL FOR THE NEXT FEW DAYS WITH CLOUD COVER AND PRECIP...ALONG WITH A CHANCE FOR RAIN. && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 AM CDT WEDNESDAY FOR ZONES TXZ093>095... TXZ104>107...TXZ119>123...TXZ134>135...TXZ146>148...TXZ160>162... TXZ174>175. &&
Hazardous weather outlook, Jun 15, 10:40 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1040 AM CDT TUE JUN 15 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-152100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1040 AM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAIN... ARE EXPECTED TO CONTINUE SPREADING NORTH AND WEST INTO THOSE PORTIONS OF NORTH TEXAS ALONG AND EAST OF INTERSTATE 35 THROUGH THIS EVENING. THE SEVERE WEATHER THREAT LOOKS MINIMAL AT THIS TIME...HOWEVER...FLASH FLOODING IS HIGHLY POSSIBLE. A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR AREAS EAST OF A GAINESVILLE... GRAPEVINE...ARLINGTON...HILLSBORO...WACO...TEMPLE LINE. LOCALIZED HEAVY RAINFALL TO BETWEEN 2 AND 4 INCHES...WITH ISOLATED HIGHER AMOUNTS ARE POSSIBLE ACROSS THE WATCH AREA. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS...MAINLY ALONG AND EAST OF INTERSTATE 35 WEDNESDAY THROUGH THURSDAY...AND A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT...SATURDAY AND AGAIN ON MONDAY. SOME THUNDERSTORMS ON THURSDAY MAY BECOME SEVERE DEPENDING ON THE EXACT LOCATION AND TIMING OF DEVELOPMENT. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY FOR FLOODING OR FLASH FLOODING ACROSS THE WATCH AREA THROUGH TONIGHT. 05/
In the hours before
Special weather statement, Jun 15, 9:40 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 940 AM CDT TUE JUN 15 2004 TXZ147-148-161-162-175-151545- ANDERSON-FREESTONE-LEON-LIMESTONE-ROBERTSON- 940 AM CDT TUE JUN 15 2004 ...SIGNIFICANT WEATHER UPDATE... AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 11 MILES WEST OF TRINITY...OR 16 MILES NORTH OF HUNTSVILLE...MOVING NORTHWEST AT 15 MPH. BREMOND...BUFFALO...CALVERT...CENTERVILLE...ELKHART...FAIRFIELD... FRANKLIN...GROESBECK...HEARNE...MONTALBA...NECHES...PALESTINE... SLOCUM...TEAGUE AND TUCKER ARE IN THE GENERAL PATH OF THIS CLUSTER OF STRONG STORMS. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL TO BETWEEN 1 AND 3 INCHES AND POSSIBLY PEA-SIZED HAIL CAN BE EXPECTED FROM THIS ACTIVITY. THE HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Jun 15, 10:36 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1036 AM CDT TUE JUN 15 2004 TXZ147-161-162-175-151700- FREESTONE-LEON-LIMESTONE-ROBERTSON- 1036 AM CDT TUE JUN 15 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS FROM ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF FAIRFIELD TO 10 MILES NORTH OF MADISONVILLE...MOVING WEST AT 10 MPH. BUFFALO...CENTERVILLE...COOLIDGE...FAIRFIELD...FRANKLIN...GROESBECK.. .MEXIA AND TEAGUE ARE IN THE PATH OF THESE STORMS. THE STRONGEST STORMS WILL CROSS INTERSTATE 45 BETWEEN MILE MARKERS 180 AND 152 THROUGH MIDDAY. VERY HEAVY RAINFALL OF 1 TO LOCALLY 2 INCHES IS LIKELY ALONG WITH PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. 07/BB
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.